MAUDE Adverse Event Report: BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR

BIOSENSE WEBSTER INC SOUNDSTAR; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 10438577
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's reference number: (b)(4).This event was also reported by the manufacturer under mdr #2029046-2021-00395.Reference# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cryo atrial fibrillation cardiac ablation procedure with a soundstar and suffered cardiac tamponade requiring pericardiocentesis.A pericardial effusion was noticed after they went transseptal.There were no visible signs on the patient.The pericardial effusion was confirmed by intracardiac echocardiography (ice).The medical intervention provided was a pericardiocentesis and about 400ml of fluid was removed.No ablation catheters were in the body and the only biosense webster, inc.(bwi) catheter being used at the time was a soundstar catheter.The patient was reported to be in stable condition.The physician did not mention the cause of the pericardial effusion.
 
Additional Manufacturer Narrative
Additional information was received on 3/15/2021 and it was reported that the physician's opinion on the cause of this adverse event was that it was procedure related.Pericardiocentesis/pericardial window was required.The patient required extended hospitalization because of the adverse event.Therefore, "b2.Is hospitalization initial/prolonged" box was checked and "h6: health effect - impact code" was populated with hospitalization or prolonged hospitalization on this report.The patient was reported to have fully recovered.A transseptal puncture was performed with a brk-1 needle.Therefore, the concomitant products section of this report was populated with "unknown brand brk 1 needle".Ablation was not performed prior to noticing the cardiac tamponade.There was no evidence of a steam pop.No error messages were observed on the biosense webster, inc.Equipment during the procedure.The biosense webster, inc.Product analysis lab received the device on 03/31/2021 for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Manufacturer's reference number: (b)(4).This event was also reported by the manufacturer under mdr #2029046-2021-00395.Reference# (b)(4).

Brand Name
SOUNDSTAR
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key11569672
Report Number3023245-2021-00006
Device Sequence Number17049413
Product Code OBJ
UDI-Device Identifier10846835008838
UDI-Public10846835008838
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
Report Date (Section F) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2021
Device Model Number10438577
Device Catalogue Number10438577
Device Lot NumberE5094029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/18/2021
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND BRK 1 NEEDLE
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Date Report Sent to FDA03/24/2021